[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.176.107. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1980

Generalized Morphea: A Side Effect of Valproate Sodium?

Author Affiliations

Caracas, Venezuela

Arch Dermatol. 1980;116(6):621. doi:10.1001/archderm.1980.01640300009007
Abstract

To the Editor.—  Common side effects of new drugs usually become evident in initial animal or patient studies. They are frequently caused by known properties of the medication. On the other hand, uncommon side effects are generally not predictable and usually occur for obscure or unknown reasons. These reasons may eventually shed new light on interesting biological problems. This is the case, for instance, for bone marrow depression induced by chloramphenicol in one of several thousand patients1 and for the still-debated link between iodochlorhydroxyquin and subacute myelooptico-neuropathy.2,3Valproate sodium has been used recently in the treatment of various forms of epilepsy.4,5 We wish to report an unusual form of scleroderma occurring shortly after the initiation of valproate sodium therapy.

Report of a Case.—  A 12-year-old girl first started to have petit mal seizures when she was 7 years old in 1975. Family and personal history were otherwise

First Page Preview View Large
First page PDF preview
First page PDF preview
×